Alert archive / Oregon / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 5, 2018, 8:14 AM PDT. It took effect at Jul 5, 2018, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2018, 8:14 AM PDT (15:14 UTC)
- In effect from
- Jul 5, 2018, 1:00 PM PDT
- Expired
- Jul 5, 2018, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
844 WWUS86 KPDT 051514 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 814 AM PDT Thu Jul 5 2018 ...BREEZY WITH VERY LOW HUMIDITY OVER PORTIONS OF CENTRAL OREGON TODAY... .A combination of breezy winds and very low humidity will result in a potential for rapid fire spread for new or existing fires over portions of central Oregon this afternoon and evening. ORZ611-640-060400- /O.NEW.KPDT.FW.W.0003.180705T2000Z-180706T0400Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 814 AM PDT Thu Jul 5 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 611 AND 640... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 9 PM PDT this evening. * AFFECTED AREA...In Oregon...fire zone 611 covering the Deschutes National Forest and fire zone 640 covering the Prineville District and the Crooked River Grasslands. * TIMING...Winds will increase as the day progresses. The biggest concern will be during the peak heating of the day when the relative humidity has reached its minimum. * WIND...Southwest winds 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
783 WWUS86 KPDT 052115 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 215 PM PDT Thu Jul 5 2018 ...BREEZY WITH VERY LOW HUMIDITY OVER PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON TODAY AND AGAIN ON FRIDAY... .A combination of breezy winds and very low humidity will result in a potential for rapid fire spread for new or existing fires over portions of central Oregon this afternoon and evening. The threat of gusty winds and low humidity will be extended north to include the Lower Columbia Basin of Oregon on Friday. ORZ640-060400- /O.NEW.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/ /O.CON.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/ Central Mountains of Oregon- 215 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 611 AND 640... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Friday. * AFFECTED AREA...In Oregon...fire zone 640 covering the Prineville District and the Crooked River Grasslands. * TIMING...Winds will increase through the evening. On Friday...winds will increase in the morning and become breezy during the afternoon and evening. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph. Strongest winds will occur on Friday. * HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ641-060400- /O.NEW.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/ Lower Columbia Basin of Oregon- 215 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Friday. * AFFECTED AREA...In Oregon...Fire weather zone 641 covering the Lower Columbia Basin. * TIMING...Winds will increase Friday and become breezy during the late afternoon and evening. The most concern will be during the peak heating of the day when the humidity has reached its minimum. * WIND...West to Northwest 12 to 25 mph with gust up to 35 mph. Strongest winds will be west of Boardman and Lexington. * HUMIDITY...15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ611-060400- /O.CON.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/ Deschutes National Forest - minus Sisters Ranger District- 215 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 611 AND 640... * AFFECTED AREA...In Oregon...fire zone 611 covering the Deschutes National Forest. * TIMING...The biggest concern will be during the peak heating of the day when the relative humidity has reached its minimum. * WIND...Southwest winds 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
450 WWUS86 KPDT 060352 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 852 PM PDT Thu Jul 5 2018 ...BREEZY WITH VERY LOW HUMIDITY OVER PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON TODAY AND AGAIN ON FRIDAY... .A combination of breezy winds and very low humidity will result in a potential for rapid fire spread for new or existing fires over portions of central Oregon tomorrow. The threat of gusty winds and low humidity will be extended north to include the Lower Columbia Basin of Oregon on Friday. ORZ640-061800- /O.EXP.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/ /O.CON.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/ Central Mountains of Oregon- 852 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640... * AFFECTED AREA...In ORZ640...Fire weather zone 640. * TIMING...On Friday...winds will increase in the morning and become breezy during the afternoon and evening. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph. Strongest winds will occur on Friday. * HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ611-060500- /O.EXP.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/ Deschutes National Forest - minus Sisters Ranger District- 852 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 611... The winds had decreased and the humidity increased. Thus the red flag warning will be allowed to expire. $$ ORZ641-061800- /O.CON.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/ Lower Columbia Basin of Oregon- 852 PM PDT Thu Jul 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641... * AFFECTED AREA...In ORZ641...Fire weather zone 641. * TIMING...Winds will increase Friday and become breezy during the late afternoon and evening. The most concern will be during the peak heating of the day when the humidity has reached its minimum. * WIND...West to Northwest 12 to 25 mph with gust up to 35 mph. Strongest winds will be west of Boardman and Lexington. * HUMIDITY...15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 3:00 AM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 5, 3:00 AM PDT, 5 hours 14 minutes before
Area Forecast Discussion...Corrected National Weather Service Pendleton OR 300 AM PDT Thu Jul 5 2018 Corrected time of issuance to 300 AM PDT .SHORT TERM...Today through Saturday...Upper low off the Oregon coast will swing inland across Washington Friday evening. For today...deep layer southerly flow ahead of the low will result in a hot afternoon with high temperatures well into the 90s in the lower elevations and mostly 80s in the mountains. Friday will be a day of primarily fire weather concerns. As the trough approaches a cold front will move across the area. Winds will be at least breezy from the south across portions of central Oregon ahead of the front and breezy to windy west winds are expected behind the front from the Columbia Basin Westward during the late afternoon and early evening. Relative humidities will also be in the teens during peak heating. Friday evening mainly after 00Z there is still a question of whether or not there will be any thunderstorm development across northern Oregon and southern Washington. There remains some elevated instability in the models particularly in the GFS so have maintained a slight chance of thunderstorms from 00Z-09Z Friday evening mainly across the Columbia Basin. After 09Z any thunderstorm activity will move off to the northeast of the area and the rest of the forecast looks dry through Saturday. Afternoon highs on Saturday will be pleasantly cooler with 80s in the lower elevations and 70s mountains. 78 .LONG TERM...Saturday night through Wednesday...Low amplitude ridge will yield dry conditions Saturday night through Sunday night. The ridge then breaks down and gives way to an upper level trough approaching the coast Sunday night, which pushes a dry cold front across the forecast area Monday. The front will bring breezy winds to the region Monday afternoon/evening. The main marine push with the front occurs in the evening after relative humidity bottoms out and has begun increasing. Otherwise, dry westerly flow aloft takes hold Tuesday and wednesday. Polan && .AVIATION...VFR conditions will persist at all TAF sites for the next 24 hours. Winds will be 5-10kt. Polan && .PRELIMINARY POINT TEMPS/POPS... PDT 94 61 92 57 / 0 0 0 10 ALW 96 65 94 60 / 0 0 0 10 PSC 98 61 95 60 / 0 0 0 20 YKM 96 62 93 55 / 0 0 0 10 HRI 98 63 95 59 / 0 0 0 20 ELN 95 64 88 56 / 10 0 10 10 RDM 92 51 88 46 / 0 0 0 10 LGD 93 54 91 53 / 0 0 0 10 GCD 93 56 88 52 / 0 0 0 10 DLS 93 66 87 61 / 0 0 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 78/99/99
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:15 PM PDT | Red Flag Warning | PDT | 31 hr |
Nearby
Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.